Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Lighter bleeding than usual. Had an abortion. Could It be pregnancy?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I am 18, I have been taking birth control for a year now, my periods are usually a medium flow, I usually have to change my pad daily. This time though, I took the last pill in my pack as usual, on Saturday, my period usually starts around Monday/ Tuesday after that, which it has, today is now Wednesday, and my period is really light, I haven't even filled up an entire pad since yesterday. I have my normal cramps, just a really light period. Is this normal? Since we are so busy, I am rarely sexually active with my boyfriend. We had intercourse once last month, I am also in the middle of moving out, and switching jobs, I say this, because I heard stress can be a factor, and I was just curious. I also should add that I found out I was pregnant last November, and had an abortion, things have gotten have on cycle since then, but I have been kind of a hypochondriac when it comes to any symptoms, I freak out. And I can convince myself of anything. I hope that makes sense, basically what I need to know is if I have anything to worry about again, I am very consistent with my birth control pill. People have told me you can get periods even if you're pregnant, is this true? Or is it just normal that I am lighter this time?
Posted Tue, 23 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Jasvinder Singh 16 minutes later
Thanks for posting your query.

When pregnancy occurs, cessation of periods occurs. Such irregularity in periods can be hormonal imbalance, stress, anxiety, eating disorder etc. Sometimes if the irregularity persists then it can be due to medical causes like polycystic ovarian disease, thyroid gland disorders or diseases, pituitary gland tumors or cyst etc.

If this was the first episode of irregularity in the periods, then wait for the coming cycle and try lifestyle modification by reducing stress and decreasing cholesterol levels. But if the repeat happens, then please consult a gynecologist and get yourself thoroughly examined.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor